Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone, I've just been diagnosed with type 2 about 6 months ago. My HbA1c levels are around 26. My vision was was blurred and now I'm taking metformin and my vision appears to have gone back to normal. My doctor increased my metformin dosages slowly over a three week period. By the second week my vision became blurry again. The doctor told me to reduce my medication to my dosage I was taking on the first week. For the moment my vision is getting back to normal. I have since then had another HbA1c test done and they came back with a 13 this time. For only three weeks that I have been taking my meds, I have a fasting level 8 for almost a month now and my lowest BG level has been around 4. My cholesterol levels and blood pressure are good and I just had a retinopathy screening and that looks good too. What I'm worried about at the moment is that my doctor is telling me to increase my glicazide to 2 instead of 1 in the morning and I'm afraid my vision might go blurring again. Can any one advise. Thanks.

Loading...

Hi, Your blurred vision is related to very high BG levels but what levels that corresponds to depends on the individual. I don't believe that metformin could have anything to do with your blurred vision other than you BG levels are too high so you may need to adjust your metformin dosage and of course take a look at your diet and exercise regime. Glad to here that your blood pressure and cholesterol levels are good. I would suggest that you go to your local pharmacy on a regular basis to check your blood pressure. They have equipment you can use for free to do this and when you do keep a record of it. Blood pressure can change rather abruptly so you need to keep an eye on it. Talk with your doctor about diet and exercise as you may need to alter what you are doing there. It can take some time to make changes that affect your BG levels consistently. I know I had a problem a few years back and had to make some drastic changes and get serious. I've made great progress since then and have very good control over my BG levels. What ever you do, keep going forward and every change you make will bring you closer to your goals. I wish you the best.

Reply

Loading...

Actually, blurred vision is a common side effect of Metformin, both long term and short term. Short term i.e. it blurred immediately upon starting, usually means that the diabetes has affected the eye site and the metformin correcting it makes for blurred vision. Give yourself time to adjust but tell your doctor. The second one happens after long time use and is a result of Metformin interfering with the body's absorption ability. In this case Vitamin E. Add supplements, with doctor approval, eat leafy greens, liver, dairy and eggs to help combat it.

Reply

Loading...